MAUDE Adverse Event Report: BIOSENSE WEBSTER INC 7FR LASSO 2515 NAV VARI, 12P; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC 7FR LASSO 2515 NAV VARI, 12P; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number LN122515CT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a lasso® 2515 nav variable catheter and the biosense webster inc.(bwi) product analysis lab (pal) found white and clear material all over the shaft, leader tubing, two sides of the barrel, and blue clip.Initially, it was reported that during the procedure, the catheter could not deflect.A second catheter was used to complete the operation.No adverse patient consequences were reported.The observed deflection issue has been assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.On 1/14/2020, the bwi pal received the device for evaluation.Upon initial inspection, no damage or anomalies observed.Further testing was then performed.During a second visual inspection on 1/15/2020, the bwi pal found white and clear material all over the shaft, leader tubing, two sides of the barrel, and blue clip.The observed foreign material has been assessed as an mdr reportable malfunction.The awareness date has been reset to 1/15/2020.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with a lasso® 2515 nav variable catheter and the biosense webster inc.(bwi) product analysis lab (pal) found white and clear material all over the shaft, leader tubing, two sides of the barrel, and blue clip.Initially, it was reported that during the procedure, the catheter could not deflect.The investigational analysis completed (b)(6)2020.The device was inspected, and white material was observed on the shaft, leader tubing, and barrel.However, during the second inspection, the catheter was observed without white material.This could be related to the decontamination process.The contraction mechanism was found working correctly.However, the catheter was unable to deflect.The catheter was observed under x ray and the puller wire with the ferrule was observed slid down inside the tip, causing the deflection issue.A manufacturing record evaluation was performed, and no internal actions were identified.The customer complaint was confirmed.The root cause of the foreign material and the slid down ferrule cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the handling of the device during the procedure.However, this cannot be conclusively determined.Manufacture reference no: pc-000625384.

Brand Name
7FR LASSO 2515 NAV VARI, 12P
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9702282
Report Number2029046-2020-00224
Device Sequence Number14059207
Product Code DRF
UDI-Device Identifier10846835008272
UDI-Public10846835008272
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081258
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberLN122515CT
Device Catalogue NumberLN122515CT
Device Lot Number30166366L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1